Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 515, NWS Fort Worth, TX

September 26, 2011Coryell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 26, 2011, 6:27 PM CDT for Coryell County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2011, 6:27 PM CDT (23:27 UTC)
Expired
Sep 26, 2011, 7:18 PM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 73 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 6:44 PM CDTHAIL 1.753 W Gatesville, TXHAIL FELL ALONG HIGHWAY 84 ABOUT 3 MILES WEST OF GATESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS54 KFWD 262327
SVRFWD
TXC099-270030-
/O.NEW.KFWD.SV.W.0515.110926T2327Z-110927T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10     
  MILES SOUTHWEST OF GATESVILLE...AND MOVING EAST AT 25 MPH. ANOTHER 
  STORM IS LOCATED ABOUT 10 MILES NORTH-NORTHWEST OF COPPERAS COVE.  
  THIS STORM IS ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL AND      
  DAMAGING WINDS. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT GATES AND GATESVILLE AROUND 650 PM...
  MOTHER NEFF STATE PARK AROUND 720 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3112 9794 3135 9810 3161 9762 3132 9742
      3131 9744
TIME...MOT...LOC 2326Z 249DEG 21KT 3136 9788

$$


85/NH
3 follow-up statements
382 
WWUS54 KFWD 262336
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT MON SEP 26 2011

TXC099-270030-
/O.CON.KFWD.SV.W.0515.000000T0000Z-110927T0030Z/
CORYELL TX-
636 PM CDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CORYELL COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
WEST OF GATESVILLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GATESVILLE AROUND 650 PM CDT...
  FORT GATES AROUND 655 PM CDT...
  SOUTH MOUNTAIN AROUND 700 PM CDT...
  OGLESBY AND MOTHER NEFF STATE PARK AROUND 720 PM CDT...

LAT...LON 3112 9794 3135 9810 3161 9762 3132 9742
      3131 9744
TIME...MOT...LOC 2337Z 249DEG 21KT 3142 9784

$$


85/NH
615 
WWUS54 KFWD 262350
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT MON SEP 26 2011

TXC099-270030-
/O.CON.KFWD.SV.W.0515.000000T0000Z-110927T0030Z/
CORYELL TX-
650 PM CDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL CORYELL COUNTY...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
WEST OF GATESVILLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GATESVILLE AND FORT GATES AROUND 655 PM CDT...
  SOUTH MOUNTAIN AROUND 700 PM CDT...
  OGLESBY AROUND 725 PM CDT...

LAT...LON 3144 9795 3161 9762 3137 9745 3132 9781
TIME...MOT...LOC 2350Z 249DEG 21KT 3144 9777

$$
42/MM
632 
WWUS54 KFWD 270018
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT MON SEP 26 2011

TXC099-270028-
/O.CAN.KFWD.SV.W.0515.000000T0000Z-110927T0030Z/
CORYELL TX-
718 PM CDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CORYELL COUNTY IS
CANCELLED...

AT 718 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3144 9795 3161 9762 3137 9745 3132 9781
TIME...MOT...LOC 0018Z 249DEG 21KT 3150 9759

$$
42/MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:23 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 26, 3:23 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT MON SEP 26 2011

.DISCUSSION...
THE WEATHER PATTERN ACROSS THE CONTINENTAL UNITED STATES IS BEING
DOMINATED BY A STRONG UPPER LEVEL LOW PRESSURE CENTER OVER THE
MIDWEST. THIS PLACES NORTH TEXAS IN A REGION OF WEAK UPPER LEVEL
RIDGING AND WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE...A
QUASI-STATIONARY FRONT CONTINUES TO SEPARATE A VERY HOT AIRMASS OVER
SOUTHERN COUNTIES FROM MORE SEASONAL CONDITIONS ACROSS THE
NORTHERN HALF OF THE REGION. BY MID AFTERNOON THIS BOUNDARY WAS
LOCATED ROUGHLY ALONG A LINE FROM PALESTINE TO
GOLDTHWAITE...PLACING WACO IN THE HOTTER AIRMASS AND THE DALLAS-
FORT WORTH METROPLEX ON THE COOLER SIDE.

FORECAST CHALLENGES OVER THE NEXT FEW DAYS WILL INCLUDE PRECIPITATION
CHANCES ACROSS THE SOUTHERN HALF OF THE AREA...THE POSITION OF THE
FRONT...AND THE EFFECTS IT WILL HAVE ON TEMPERATURES. MAIN CHANGE
FROM THE PREVIOUS PACKAGE WAS TO INCLUDE 20 PERCENT POPS ACROSS
AREAS ALONG AND SOUTH OF THE FRONT FOR THIS EVENING. FEEL THAT AS
A WEAK SHORTWAVE APPROACHES IN THE WESTERLIES ALOFT...SURFACE
CONVERGENCE AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT
OF ISOLATED THUNDERSTORMS MAINLY AFTER 00Z. CONTINUED WITH THE 20
POPS OVERNIGHT FOR SOUTHERN AND EASTERN COUNTIES BASED ON BOTH THE
POSITION OF THE FRONT AND AREAS WHERE THE LLJ WILL BECOME MOST
ESTABLISHED AND MOISTURE LEVELS ARE HIGHEST.

HOTTEST TEMPERATURES WILL BE NEAR THE SOUTHERN CWA BOUNDARY WITH
HIGHS IN THE MID AND UPPER 90S THE NEXT COUPLE OF AFTERNOONS.
HIGHS WILL STILL BE WARM...THOUGH MORE TOLERABLE IN THE UPPER 80S
AND LOWER 90S NEAR THE RED RIVER.  SIMILAR FORECAST WILL THEN
CONTINUE FOR THE NEXT COUPLE OF DAYS BEFORE THE NEXT COLD FRONT
PUSHES THROUGH THURSDAY NIGHT AND FRIDAY...BRINGING COOLER AND
DRIER AIR AREAWIDE BY THE WEEKEND.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  90  66  93  70 /  10  10  10  10  10
WACO, TX              70  93  66  94  67 /  20  10  20  20  20
PARIS, TX             59  88  60  92  63 /  20  20  10  10  10
DENTON, TX            61  90  60  93  64 /  10  10  10  10  10
MCKINNEY, TX          60  90  59  93  61 /  10  10  10  10  10
DALLAS, TX            67  91  67  93  71 /  10  10  10  10  10
TERRELL, TX           66  91  64  93  63 /  20  10  10  10  10
CORSICANA, TX         69  93  67  94  67 /  20  10  20  20  20
TEMPLE, TX            70  95  67  95  68 /  20  20  20  20  20
MINERAL WELLS, TX     62  90  61  93  67 /  10  10  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05/30
Hazardous weather outlook, Sep 26, 2:39 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT MON SEP 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
239 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A
COMANCHE...GLEN ROSE...WAXAHACHIE...GREENVILLE LINE TONIGHT.
STRONGER STORMS THIS EVENING MAY PRODUCE WIND GUSTS TO
50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BONHAM TO
ATHENS LINE TUESDAY MORNING.

A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES ACROSS AREAS ROUGHLY
SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT...THEN AGAIN SOUTHWEST OF A BOWIE...FORT WORTH...FAIRFIELD
LINE THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ROUGHLY SOUTH OF
INTERSTATE 20 THIS EVENING.

05/

In the hours before

Special weather statement, Sep 26, 5:55 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT MON SEP 26 2011

TXZ156-157-262330-
LAMPASAS TX-CORYELL TX-
555 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CORYELL COUNTY
  EASTERN LAMPASAS COUNTY

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF LAMPASAS...MOVING EAST AT 15
MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3136 9796 3126 9783 3111 9797 3112 9822
      3126 9827
TIME...MOT...LOC 2255Z 262DEG 13KT 3121 9814
Special weather statement, Sep 26, 6:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON SEP 26 2011

TXZ157-262345-
CORYELL TX-
614 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CORYELL COUNTY

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF COPPERAS COVE...MOVING EAST
AT 15 MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3150 9779 3137 9775 3126 9771 3113 9795
      3142 9813
TIME...MOT...LOC 2314Z 264DEG 14KT 3134 9801

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 5:55 PM CDTSpecial Weather StatementFWDLampasas35 min
Sep 26, 6:14 PM CDTSpecial Weather StatementFWDCoryell31 min
Sep 26, 6:55 PM CDTSpecial Weather StatementFWDLampasas35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.